Tornadoes · United States · Arkansas · 2014
EF2 tornado, El Paso to Midway, Arkansas, April 27, 2014
From El Paso to Midway, this EF2 tornado ran 7.3 miles across White County on April 27, 2014, touching down at 8:16 PM CDT and reaching 880 yards wide. It killed nobody and injured 1, and did $1.4 million of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- April 27, 2014
- Touchdown
- 8:16 PM CDT (01:16 UTC)
- Lifted
- 8:25 PM CDT (01:25 UTC)
- On the ground
- 9 minutes
- Path length
- 7.3 miles (11.8 km)
- Path width
- 880 yards (805 m)
- Deaths
- 0
- Injuries
- 1
- Property damage
- $1.4 million
- County
- White County
- Touchdown point
- 35.249, -91.921
- Lift-off point
- 35.311, -91.816
- Record number
- 1404271916-01
The damage survey
27 damage points were recorded along this path by NWS LZK, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 135 mph.
- Roof damage to several mobile homes.
- Metal barn leaned over, shingles off house.
- Massive tree blow-down along the road.
- Barn, milking barn, and a tractor shed also all destroyed.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A round of showers and thunderstorms occurred during the morning of the 27th. Some of the storms produced hail in central Arkansas. New storms during the afternoon dropped hail in the northern and western parts of the state. The cool outflow from the morning storms left a boundary draped across the middle of the state. This boundary separated cool air to the north and much warmer air to the south. During the evening, as a strong area of low pressure approached, a supercell erupted rapidly along the boundary. Altogether, the supercell produced five separate tornadoes, the first of which was rated EF4 and killed 16 people. It was the deadliest single tornado in Arkansas since 1968. Nearly 200 people were treated at hospitals.||Large amounts of rain fell over the northeastern quarter of the state. For the 24-hour period ending at 7 AM on the 28th, some of the larger totals included 7.60 inches at Batesville Lock and Dam (Independence Co.), 6.10 inches at Calamine (Sharp Co.), 5.34 inches at Evening Shade (Sharp Co.), 5.05 inches at Melbourne (Izard Co.), 4.46 inches at Hardy (Sharp Co.), 4.18 inches at Blanchard Springs (Stone Co.), 3.96 inches at Armstead Mountain (Pope Co.), 3.95 inches at Saddle (Fulton Co.), 3.92 inches at Poughkeepsie (Sharp Co.), 3.91 inches at Greers Ferry Dam (Cleburne Co.), and 3.72 inches at Mountain View (Stone Co.).||President Barack Obama declared a disaster in the following counties: Faulkner, Pulaski, White, Cleburne, Independence, Jackson, Izard, Sharp, and Fulton.
This tornado exited Faulkner County 4.6 miles southeast of Naylor and entered White County 2.2 miles west-northwest of El Paso. The tornado caused massive timber damage along Jack Williams Rd., then caused damage to residences on Arkansas 5 and El Paso Rd. In White County, two houses and a mobile home were destroyed, another house had major damage, two had minor damage, and one was affected. A 55-year-old woman was killed in a mobile home on El Paso Rd. and one other person was injured.
An EF2 tornado struck the area around Center Hill. This was the second of five tornadoes produced by the same supercell thunderstorm. According to the American Red Cross, 4 houses and 11 mobile homes were destroyed, 4 mobile homes suffered major damage, 5 houses and 3 mobile homes had minor damage, and 2 houses and 3 mobile homes were affected. Numerous trees were blown down, and vehicles and outbuildings were destroyed. One person was injured.
An EF1 tornado caused major roof damage to a house and minor roof damage to a mobile home. Trees and power lines were blown down. This was the fourth of five tornadoes caused by the same supercell thunderstorm. The tornado exited White County 1.1 miles east-southeast of Midway and entered Jackson County 2.3 miles north of Denmark.
The deaths
1 direct deaths are recorded for this tornado, each with what Storm Data knows of it.
| Age | Sex | Where | Kind |
|---|---|---|---|
| 55 | F | Mobile/Trailer Home | Direct |
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:00 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the tornado touched down at Apr 27, 6:17 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 27, 6:17 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 617 PM CDT SUN APR 27 2014 .DISCUSSION... UPDATED FOR THE 00Z AVIATION DISCUSSION BELOW. && .AVIATION... COMPLICATED FORECAST FOR THE 00Z TAF PERIOD. WIDESPREAD CONVECTION ACROSS THE STATE WILL AFFECT ALL TERMINALS AT SOME POINT THROUGH 08-10Z MON. AS SUCH...HAVE JUST GONE WITH PREVAILING -TSRA AT ALL TERMINALS OVER THE NEXT SEVERAL HOURS...WITH TEMPO GROUP FOR STRONG AND VARIABLE WINDS ALONG WITH REDUCED VSBY AND +TSRA. WANTED TO KEEP THINGS SIMPLE AS TRYING TO TIME PERIODS OF THUNDERSTORM ACTIVITY IN DETAILED FASHION WOULD HAVE RESULTED IN EXCESSIVELY LONG AND HARD TO READ TAFS. EXPECT A FAIRLY RAPID RECOVERY OF FLIGHT CATEGORIES ONCE CONVECTION MOVES EAST OF TERMINALS LATER TONIGHT. ANOTHER IMPULSE WILL REVIVE CONVECTIVE ACTIVITY AFTER 12Z IN SOUTHEAST ARKANSAS. INCLUDED VCSH FOR KPBF AND KLLQ TO HINT AT RESURGENT CONVECTION BUT WILL WAIT UNTIL LATER TAF PACKAGES TO INCLUDE ANY PREVAILING OR TEMPO SHRA/TSRA THERE. && .PREV DISCUSSION... /ISSUED 410 PM CDT SUN APR 27 2014/ NEAR TERM...TONIGHT THROUGH MONDAY SEVERAL ROUNDS OF ELEVATED CONVECTION CONTD TO AFFECT CNTRL AND NRN AR THROUGHOUT THE DAY. THE RESULTING RAIN COOLED AIRMASS HAS RMND IN PLACE ACRS THESE AREAS THRU MID AFTN WITH TEMPS MAINLY IN THE 60S. MEANWHILE...ACRS SRN/WRN AR...CONDS ARE MUCH MORE UNSTABLE THANKS TO PLENTY OF SUNSHINE PUSHING TEMPS INTO THE UPR 70S TO LOWER 80S. ISOLD STORMS ARE JUST NOW STARTING TO FORM TO THE SW ACRS NERN TX/ SERN OK INTO PARTS OF WRN AR. THIS ACTIVITY IS EXPECTED TO CONT EXPANDING IN COVERAGE THRU EARLY THIS EVENING AS UPR JET MAX APCHS FM THE W. WITH ABUNDANT LOW LVL SHEAR/INSTABILITY IN PLACE ACRS THE SRN AND WRN PART OF THE FA...THE POTENTIAL FOR ROTATING STORMS RMNS SIGNIFICANT FOR SUPERCELL FORMATION. THE THREAT FOR SVR STORMS WL CONT THRU MUCH OF TNGT AS THE CDFNT TO OUR WEST ENTERS WRN AR. THE POTENTIAL FOR HVY RAINFALL STILL EXISTS ACRS PARTS OF CNTRL AND NERN AR THRU TNGT...WITH A FF WATCH STILL IN EFFECT. THE FNT WL CONT TO SLOLY SHIFT EWD THRU MON AND MON NGT...EVENTUALLY REACHING THE MS RVR BY EARLY TUES. CONT TO MENTION RAIN CHCS ACRS THE MUCH OF THE AREA ON MON...WITH THE HIGHEST POPS NOTED OVR ERN AR CLOSER TO THE CDFNT. MID TERM...MONDAY NIGHT THROUGH WEDNESDAY NIGHT UPPER TROUGH AXIS WILL REMAIN OVER THE REGION THROUGH TUESDAY... BEFORE FINALLY SHIFTING EAST. HAVE KEPT SMALL POPS GOING...BUT WILL BE MORE SHOWERY IN NATURE ACROSS THE NORTH. DID LOWERED TEMPERATURES ACROSS THE NORTH FOR TUESDAY WITH THE CLOUD COVER AND ASSOCIATED RAINFALL...BUT READINGS WILL REMAIN WARM ACROSS THE SOUTH. MOISTURE WILL LEAVE THE AREA TUESDAY NIGHT...WITH DRY CONDITIONS AND COOLER TEMPERATURES FOR WEDNESDAY. LONG TERM...THURSDAY THROUGH SATURDAY THE MODEL TRENDS THAT WE HAVE BEEN SEEING CONTINUE. THE UPPER LEVEL LOW OVER THE GREAT LAKES CONTINUES TO SHIFT MORE TO THE NORTH AND EAST LEAVING ARKANSAS OUT OF ANY CHANCES IN THE WAY OF PRECIPITATION. CLOUDS WILL BE PERSISTENT IN THE LONG TERM... ESPECIALLY ACROSS NORTH ARKANSAS AND WILL KEEP TEMPERATURES BELOW NORMAL IN THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 72 64 78 51 / 70 100 40 20 CAMDEN AR 84 67 80 54 / 70 90 50 20 HARRISON AR 76 58 75 47 / 80 70 20 20 HOT SPRINGS AR 75 65 81 54 / 80 80 30 20 LITTLE ROCK AR 73 65 81 56 / 70 100 40 20 MONTICELLO AR 80 68 76 59 / 60 100 60 30 MOUNT IDA AR 73 64 79 48 / 80 70 30 10 MOUNTAIN HOME AR 73 61 77 49 / 80 80 30 20 NEWPORT AR 70 66 78 54 / 70 100 50 20 PINE BLUFF AR 75 67 78 57 / 60 100 50 30 RUSSELLVILLE AR 75 63 79 48 / 80 70 30 10 SEARCY AR 71 65 80 51 / 70 100 40 20 STUTTGART AR 72 67 79 57 / 70 100 50 20 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 1 AM CDT MONDAY FOR ARKANSAS-BAXTER- BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE- IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION- MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE- PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF- YELL. FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ARKANSAS-CLEBURNE- CONWAY-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE- IZARD-JACKSON-JEFFERSON-LONOKE-MONROE-PERRY-PRAIRIE-PULASKI- SALINE-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF. && AVIATION...64
Hazardous weather outlook, Apr 27, 5:00 AM CDT, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN APR 27 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS IS POSSIBLE TODAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP AND OVERSPREAD THE STATE THIS MORNING. BY THE AFTERNOON...STORMS WILL BE WIDESPREAD...AND THESE WILL CONTINUE INTO THE OVERNIGHT HOURS AND MONDAY MORNING. SOME STORMS WILL BE SEVERE...ESPECIALLY DURING THE AFTERNOON AND NIGHT. ANY SEVERE STORMS WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL IN EXCESS OF TWO INCHES IN DIAMETER. THERE IS A HIGH AMOUNT OF WIND ENERGY PRESENT IN ALL LAYERS OF THE ATMOSPHERE...SO DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE A THREAT WITH ANY SEVERE STORMS AS WELL. ALSO...WINDS WILL BE TURNING AND INCREASING WITH HEIGHT...WHICH WILL SUPPORT A TORNADO THREAT. WITH A HIGH DEGREE OF LOW LEVEL MOISTURE PRESENT...STRONGER STORMS WILL HAVE THE CAPABILITY OF PRODUCING HEAVY RAINFALL. THE TENDENCY OF STORMS TO FORM AND MOVE OVER THE SAME AREAS WILL ONLY INCREASE THIS THREAT. THROUGH MONDAY...MUCH OF THE STATE IS EXPECTED TO SEE ONE TO THREE INCHES OF RAIN. THE HEAVIEST RAINFALL IS EXPECTED ALONG AND EAST OF THE INTERSTATE 30 AND U. S. HIGHWAY 67 CORRIDOR... WHERE AMOUNTS OVER THREE INCHES ARE LIKELY. RAIN IS EXPECTED TO BE HEAVIEST DURING THE AFTERNOON AND NIGHT. THERE WILL BE A THREAT FOR FLASH FLOODING AND EVEN RIVER FLOODING DUE TO THE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY...MAINLY IN EASTERN ARKANSAS. THE COLD FRONT WILL MOVE THROUGH ARKANSAS ON MONDAY. DAMAGING WINDS LARGE HAIL AND TORNADOES WILL STILL BE POSSIBLE. THE BEST CHANCES FOR SEVERE WEATHER MONDAY WILL BE IN THE EASTERN HALF OF ARKANSAS. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ON TUESDAY. HOWEVER...AT THIS TIME SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. NO PRECIPITATION IS EXPECTED WEDNESDAY AND THURSDAY WITH DRIER AIR OVER THE AREA. THE NEXT CHANCE OF SHOWERS WILL BE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND POSSIBLY ON MONDAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
In the hours before
Local storm report, Apr 27, 7:25 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
725 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TORNADO ROLAND 34.90N 92.50W
04/27/2014 PULASKI AR AMATEUR RADIO
TORNADO IS REPORTED ON THE GROUND...AND CONFIRMED BY
STATE POLICE.
&&
28Local storm report, Apr 27, 7:34 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
734 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TORNADO 1 SE MAYFLOWER 34.96N 92.41W
04/27/2014 FAULKNER AR TRAINED SPOTTER
TORNADO HAS CROSSED INTERSTATE 40 AT MILE MARKER 140.
SPOTTER ESTIMATED HALF A MILE WIDE.
&&
28Local storm report, Apr 27, 7:43 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
743 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TORNADO 2 E MAYFLOWER 34.97N 92.38W
04/27/2014 FAULKNER AR AMATEUR RADIO
ARKANSAS GAME AND FISH HEADQUARTERS EAST OF MAYFLOWER HAS
BEEN HEAVILY DAMAGED.
&&
28Local storm report, Apr 27, 7:47 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
747 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TORNADO SALTILLO 35.03N 92.33W
04/27/2014 FAULKNER AR LAW ENFORCEMENT
SEVERAL HOUSES DAMAGED IN SALTILLO.
&&
28Local storm report, Apr 27, 8:02 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
802 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TORNADO 1 N EL PASO 35.13N 92.08W
04/27/2014 WHITE AR AMATEUR RADIO
STORM SPOTTERS HAVE CONFIRMED TORNADO AT HIGHWAY 64 AND
HIGHWAY 5.
&&
28Local storm report, Apr 27, 8:16 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
816 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TORNADO VILONIA 35.08N 92.21W
04/27/2014 FAULKNER AR AMATEUR RADIO
NUMEROUS HOUSES AND FAST FOOD RESTAURANT DAMAGED...ALONG
WITH NUMEROUS TREES DOWN.
&&
28The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Little Rock, AR (KBYH), 00:00Z
1.3 hours before the tornado, 182 km from the path. April 28, 2014.
- Mixed-layer CAPE
- 2449 J/kg
- Mixed-layer CIN
- -28 J/kg
- Surface CAPE
- 1925 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 480 m²/s²
- 0-3 km storm-relative helicity
- 618 m²/s²
- Significant tornado parameter
- 8.8
- Supercell composite
- 40.3
- 0-3 km lapse rate
- 5.0 K/km
Little Rock, AR (KBYH), 12:00Z
10.7 hours after it, 182 km from the path. April 28, 2014.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -89324 J/kg
- Surface CAPE
- 35 J/kg
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
- 0-3 km lapse rate
- 5.5 K/km
The surface observations
Searcy Municipal Airport (M07) (SRC), 14 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Little Rock radar (KLZK), 61 km away, was scanning. The volume nearest the touchdown began at 01:16 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2014 tornado in ArkansasEvery tornado in Arkansas since 1950Warnings in force in Arkansas nowThe forecast where you are
The other tornadoes of April 27, 2014
16 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 27 | 12:51 PM CDT | EF0 | Lafayette, MO | 2.4 | 50 | |||
| April 27 | 2:26 PM CDT | EF0 | Franklin, NE | 0.1 | 35 | |||
| April 27 | 3:20 PM CDT | EF1 | Wapello, IA | 45.7 | 1,600 | 2 | $25,000 | |
| April 27 | 4:40 PM CDT | EF0 | York, NE | 0.1 | 45 | |||
| April 27 | 4:40 PM CDT | EF0 | Linn, IA | 0.5 | 50 | |||
| April 27 | 5:17 PM CDT | EF0 | Polk, NE | 0.4 | 45 | |||
| April 27 | 5:29 PM CDT | EF2 | Ottawa, OK to KS | 11.4 | 325 | 1 | 37 | $13 million |
| April 27 | 5:31 PM CDT | EF1 | LeFlore, OK | 1.5 | 250 | |||
| April 27 | 5:40 PM CDT | EF2 | Bourbon, KS | 16.1 | 400 | $500,000 | ||
| April 27 | 6:15 PM CDT | EF0 | Vernon, MO | 0.3 | 100 | |||
| April 27 | 7:06 PM CDT | EF4 | Mayflower–Vilonia tornado, AR | 41.1 | 1,320 | 16 | 193 | $223 million |
| April 27 | 5:30 PM PDT | EF0 | Pierce, WA | 0.2 | 25 | $5,000 | ||
| April 27 | 8:38 PM CDT | EF0 | White, AR | 1.6 | 250 | $100,000 | ||
| April 27 | 8:43 PM CDT | EF1 | White, AR | 5.3 | 100 | $110,000 | ||
| April 27 | 8:52 PM CDT | EF1 | Independence, AR | 0.8 | 50 | $20,000 | ||
| April 27 | 11:45 PM CDT | EF0 | Douglas, MO | 0.9 | 100 | $10,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.